Texas, 2023

Tornadoes and Flash Flooding in Texas, April 25 to 26, 2023

April 25 to 26, 2023 · NWS FWD · 45 events in 14 counties and zones

An upper level trough, surface low pressure center, stationary front, and a Pacific cold front all aided in the development of thunderstorms on Wednesday April 26 across much of the region. Several storms became severe with mainly large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$8.9 million
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level trough, surface low pressure center, stationary front, and a Pacific cold front all aided in the development of thunderstorms on Wednesday April 26 across much of the region. Several storms became severe with mainly large hail. Up to softball sized hail occurred in McLennan County. A few storms also produced wind damage, and two very brief tornadoes were caught on camera. Unfortunately two children were injured from anvil lighting strikes in the DFW area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 25, 6:09 PM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 25, 6:09 PM CST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
709 PM CDT Tue Apr 25 2023

...New Aviation, Short Term...

.SHORT TERM... /NEW/
Update:
A lone storm has successfully developed in Central Texas (south of
our forecast area) this evening and is accompanied by scattered
showers. Expect this activity to gradually spread into our
southern zones within the next hour or two. Large hail remains the
primary hazard, though the one storm has struggled to take
advantage of its environment so far. A few storms have also
developed across West Texas, which may eventually evolve into a
complex of storms that would move into North Texas later tonight.
PoPs were adjusted slightly through the overnight hours tonight to
account for latest trends. Otherwise, the previous forecast
remains unchanged, with a more significant threat for severe
weather expected to unfold across much of North and Central Texas
on Wednesday.

Barnes

Previous Discussion:
/Severe Weather Today and Tomorrow/

A fairly active 36-48 hours lay ahead of us across North and
Central Texas as a shortwave trough approaches. Severe weather
potential will be the highest tomorrow afternoon, but a few severe
storms will remain possible late this afternoon into tonight.

MAIN THREATS

Today (HIGHLY CONDITIONAL THREAT)
-Large Hail
-Damaging Winds
-Low Tornado Threat

TONIGHT
-Large Hail
-Damaging Winds
-Flash Flooding

TOMORROW
-Large to Very Large Hail (2+ in)
-Damaging Winds
-Tornado
-Flash Flooding

------------------------------------------------

A shortwave trough is currently making its way across the Rockies
and will be moving into the Plains late this afternoon and into
this evening. Ahead of the parent trough, a fairly subtle leading
shortwave is moving overhead leading to a few showers and storms
across Oklahoma. A warm front continues to push northward out of
the Texas Hill country, evident by the sharp increase dew points
across Central Texas(61 deg F) compared to far North Texas (45
deg F).

This northward moisture flux, in tandem with a mostly uncapped
environment, will keep the mention of an isolated strong to
severe thunderstorm in the forecast the rest of today. With the
greatest ascent mainly across OK, there is some question as to
whether or not enough lift will be in place to maximize the
available instability today. The latest ACARS soundings continue
to show a weak capping inversion at around 600-700mb, which will
continue to work against widespread thunderstorm development this
afternoon. This trend has also been captured by a the latest CAMS
as most remain storm free for much of the afternoon. Overall, the
placement of the dryline across West Texas may lead to a few
storms on the western periphery of North Texas as we approach
sunset.

The threat tonight then shifts to two distinct areas, the first
of which will be across Central Texas. A strengthening low-level
jet may supply additional moisture/lift for a few showers and
storms to develop across the Brazos Valley. Storms that do form in
association with the low-level warm air advection could pose
mainly a large hail and wind threat. The second area for
convection will be along the warm front in N. Texas which will
likely become stationary tonight. Convection across the Texas
Panhandle and western OK is likely to move from west to east. It's
possible that overnight storms remain just north of the Red
River, but in case they do migrate southward, the main threats
would be large hail and damaging winds. Additionally, given the
stalled boundary, training thunderstorms cannot be ruled out,
thus, the flash flooding threat would quickly increase if multiple
rounds of storms persist in an confined area. Again, the area of
greatest threat tonight will be along the immediate Red River
counties.

Moving into tomorrow, a more widespread severe weather episode is
expected as the parent shortwave currently over the Rockies makes
it closest approach. Deep southerly flow should keep much of
North and Central Texas in the warm sector. Plenty of moisture and
afternoon heating should help provide more than enough
instability for storms to develop rather quickly in the afternoon.
Initial thunderstorm development is likely to be along a N-S
oriented dryline on the western periphery of our region. 0-6km
shear should exceed 50 knots during storm initiation, likely
leading to supercell development capable of large to very large
hail, damaging winds and a few tornadoes. After initiation occurs,
it's possible that the supercellular structures evolve into a
complex of thunderstorms moving from northwest to southeast
through the rest of the afternoon. Confidence in the speed at
which the transition from supercells to an MCS occurs is low at
this time. Depending on the orientation of the MCS, there will
also be a heightened threat for flash flooding where storm
motion/training cells develop. Regardless, much of North and
Central Texas should prepare for the potential for large hail,
damaging winds, and a few tornadoes as we go through tomorrow
afternoon and evening.

The threat will migrate southward tomorrow night as an attendant
cold front moves through the region. North winds are expected in
the wake of the line of storms dropping Wednesday night
temperatures into 50s throughout much of the region.

Hernandez

&&

.LONG TERM... /Issued 318 PM CDT Tue Apr 25 2023/
/Thursday through Tuesday/

Any lingering precipitation behind the complex of storms Wednesday
night should be quickly exiting the area by Thursday morning as
skies will briefly clear out. Thursday should be a nice day
overall with highs in the lower 70s, but low level moisture never
really gets scoured out behind this system and will begin to
spread northward Thursday night. A compact upstream shortwave will
spread into West Texas on Friday with surface pressure falls
occurring across much of the state along with a cold front racing
southward through the Plains. There remains some uncertainty with
respect to the location of the surface low and front/dryline by
Friday afternoon, but there is some potential for a quick warm
sector intrusion into North Texas, coinciding with increasing
large scale forcing for ascent. This should result in scattered
showers and thunderstorms, some of which could be severe if we do
indeed get a warm sector this far north. We'll continue to monitor
this potential, but for now it looks like at least another quick
shot of rainfall for the region. This system will quickly move
east on Saturday with below normal temperatures expected and
perhaps some lingering light post frontal rain. A quick warmup is
expected on Sunday with highs back near 80 areawide and this trend
will continue into early next week with a generally dry forecast.
The pattern will remain active through the middle part of next
week with additional storm chances mid to late week.

Dunn

&&

.AVIATION... /NEW/
/00Z TAFs/

Showers and storms have developed in Central Texas this evening
and should be in the vicinity of KACT within the next couple of
hours or so. Additional showers and storms have developed across
West Texas, and these could eventually evolve into a cluster of
storms, entering North Texas late tonight. However, there is
still some uncertainty in the timing of VCTS for D10 tonight.
Additionally, these initial storms would be capable of producing
hail, but a more significant threat for severe weather is expected
to unfold on Wednesday.

Late Wednesday afternoon, storms will increase in coverage
(particularly around/after 21Z) and will move southeast through
Wednesday night. The most likely timeframe of terminal impacts
will be 00Z-03Z Thursday for D10 and 05-08Z for KACT. These storms
will be capable of producing very large hail, damaging winds, and
a few tornadoes.

Regarding ceilings... VFR ceilings prevail across North Texas with
MVFR across much of Central Texas and western North Texas. Ceilings
will eventually deteriorate tonight, with IFR expected at all
terminals starting tomorrow morning. SE winds near 10-15 knots
will continue until a cold front brings a north wind shift
towards the end of the extended TAF period late tomorrow evening.

Barnes

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    58  76  57  74  53 /  50  60  90  20  10
Waco                61  79  59  74  53 /  50  50  90  30   5
Paris               53  69  56  70  50 /  60  60  90  40  10
Denton              53  72  53  71  48 /  60  70  90  20  10
McKinney            54  73  55  72  50 /  60  60  90  20  10
Dallas              58  76  59  73  53 /  50  50  90  20  10
Terrell             56  76  58  74  51 /  40  50  90  30  10
Corsicana           60  78  60  76  54 /  40  50  90  30  10
Temple              61  80  57  76  53 /  50  50  80  30   5
Mineral Wells       57  77  53  74  50 /  50  90  80  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 25, 6:12 PM CST, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
712 PM CDT Tue Apr 25 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-262330-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
712 PM CDT Tue Apr 25 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

A few thunderstorms are possible across Central Texas this evening.
Some of these storms could be severe with large hail and damaging
winds.

A threat for storms will continue overnight mainly along the Red
River.

Locally heavy rain may occur late tonight resulting in isolated
flooding, mainly north of Highway 380.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A severe weather episode is expected across most of North and Central
Texas on Wednesday into Wednesday night. Initial thunderstorms that
develop during the afternoon will have the potential for very large
hail, damaging winds, and some tornadoes. The tornado threat will be
highest near a warm front along the I-20 corridor by late afternoon.

Thunderstorms will congeal into a line by late evening and the threat
for damaging winds will increase as the storms move into Central
Texas.

Another cold front arrives late Friday with scattered thunderstorms
possible along and ahead of the front. Some severe weather will be
possible during this time as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected on Wednesday.

In the hours before

Special weather statement, Apr 25, 10:15 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1115 PM CDT Tue Apr 25 2023

TXZ121-122-260445-
Kaufman TX-Van Zandt TX-
1115 PM CDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of eastern Kaufman and
southwestern Van Zandt Counties through 1145 PM CDT...

At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kemp, or 8 miles southeast of Kaufman, moving east at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Terrell, Kaufman, Mabank, Kemp, New Terrell City Lake, Cedar Creek
Reservoir, Elmo, Post Oak Bend City, Oak Ridge, Rand, Whitton, Ola,
Becker, Phalba, Tolosa, Roddy, Wise and Prairieville.

This includes Interstate 20 between mile markers 500 and 515.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3236 9627 3269 9634 3280 9606 3238 9595
TIME...MOT...LOC 0414Z 258DEG 19KT 3249 9620

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Sanchez

The radar

The Dallas/Ft Worth radar (KFWS), 102 km away, was scanning. The volume nearest the first event began at 04:54 UTC.

Open the radar archive at this moment

Event by event

37 hail, 3 flash flood, 2 tornado, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Kaufman

When
April 25, 10:53 PM CST
Where
Kaufman County, 0.69 mi N of Gossett
Measured
1 in hail
Reported by
Social Media
Coordinates
32.440, -96.230

Hail, Henderson

When
April 25, 11:29 PM CST
Where
Henderson County, 4.02 mi SW of Cedar Creek Res Sout
Measured
1 in hail
Reported by
Public
Coordinates
32.190, -96.150

Reported via mping.

Hail, Henderson

When
April 25, 11:51 PM CST
Where
Henderson County, 1.17 mi E of Malakoff
Measured
1.25 in hail
Reported by
Public
Coordinates
32.170, -96.000

Hail, Eastland

When
April 26, 3:02 PM CST
Where
Eastland County, 0.9 mi SW of Cisco
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.370, -98.980

Hail, Bosque

When
April 26, 3:10 PM CST
Where
Bosque County, 1.36 mi WNW of Iredell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.990, -97.890

Hail, Eastland

When
April 26, 3:16 PM CST
Where
Eastland County, 1.17 mi W of Carbon
Measured
2.5 in hail
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
32.270, -98.850

Hail, Bosque

When
April 26, 3:19 PM CST
Where
Bosque County, Iredell
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.980, -97.870

Hail size ranged from nickel to quarters in Iredell.

Hail, Eastland

When
April 26, 3:30 PM CST
Where
Eastland County, 0.38 mi WNW of Gorman
Measured
3 in hail
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
32.222, -98.686

A trained spotter reported 3 inch hail near Gorman near Highway 6.

Hail, Eastland

When
April 26, 3:32 PM CST
Where
Eastland County, 0.91 mi ENE of Gorman
Measured
2.5 in hail
Property damage
$50,000
Reported by
Public
Coordinates
32.225, -98.666

A social media picture near Gorman measured tennis ball sized hail.

Hail, Bosque

When
April 26, 3:50 PM CST
Where
Bosque County, 2.93 mi NW of Valley Mills
Measured
1.75 in hail
Property damage
$7,000
Reported by
Broadcast Media
Coordinates
31.676, -97.519

Golf ball sized hail was reported at Highway 6 and FM 854 west of Valley Mills.

Hail, Erath

When
April 26, 3:57 PM CST
Where
Erath County, 4.07 mi ENE of Victor
Measured
2.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
32.230, -98.440

Baseball sized hail was reported 10 miles northeast of De Leon, which is in Comanche County.

Tornado, McLennan

When
April 26, 3:58 PM CST
Where
McLennan County, 3.79 mi WSW of China Spg
Rating
EFU
Path length
0.02 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
31.630, -97.380

Video evidence of a small, brief tornado in this area. No damage was reported.

Hail, McLennan

When
April 26, 4:00 PM CST
Where
McLennan County, 7.15 mi NNW of Ocee
Measured
4 in hail
Property damage
$2.0 million
Reported by
CoCoRaHS
Coordinates
31.660, -97.460

A CoCoRaHS Observer located southeast of Valley Mills reported an average hailstone size of 1.25 inches, but the largest measured hail stone was 4 inches in diameter. Large amounts of hail fell for roughly 20 minutes and shredded leaves, damaged roof shingles, dented cars, and broke house windows. The school district had to cancel school due to damage sustained from the large hail.

Hail, McLennan

When
April 26, 4:01 PM CST
Where
McLennan County, 6.26 mi NNW of Ocee
Measured
2.75 in hail
Property damage
$750,000
Reported by
Trained Spotter
Coordinates
31.650, -97.450

Large amounts of baseball sized hail was reported southeast of Valley Mills.

Hail, McLennan

When
April 26, 4:06 PM CST
Where
McLennan County, China Spg
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.650, -97.320

Hail, Erath

When
April 26, 4:10 PM CST
Where
Erath County, Dublin
Measured
2.75 in hail
Property damage
$100,000
Reported by
Fire Department/Rescue
Coordinates
32.080, -98.330

Baseball sized hail was reported in Dublin.

Hail, Erath

When
April 26, 4:16 PM CST
Where
Erath County, 0.91 mi SW of Stephenville
Measured
1 in hail
Reported by
Public
Coordinates
32.220, -98.210

Hail, Erath

When
April 26, 4:18 PM CST
Where
Erath County, 3 mi SSW of (Sep)clark Fld Steph
Measured
2.75 in hail
Property damage
$60,000
Reported by
Public
Coordinates
32.180, -98.200

Tennis to baseball sized hail was reported on social media south of Stephenville.

Tornado, McLennan

When
April 26, 4:26 PM CST
Where
McLennan County, 2.24 mi SW of Erath
Rating
EFU
Path length
0.02 mi
Path width
25 yd
Reported by
Social Media
Coordinates
31.610, -97.300

Twitter video evidence of a small, brief tornado in this area. No damage was reported.

Hail, Comanche

When
April 26, 4:29 PM CST to 4:42 PM CST
Where
Comanche County, 0.59 mi E of De Leon
Measured
4.25 in hail
Property damage
$1.0 million
Reported by
Amateur Radio
Coordinates
32.120, -98.540

Baseball to softball sized hail was reported in De Leon.

Hail, Hill

When
April 26, 4:29 PM CST
Where
Hill County, 2.83 mi SSE of Whitney
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.930, -97.320

Quarter sized hail was reported 2 miles south of Whitney.

Hail, McLennan

When
April 26, 4:34 PM CST
Where
McLennan County, 2.38 mi NNE of Bosqueville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.630, -97.180

HAM radio reported quarter sized hail near Bosqueville.

Thunderstorm Wind, McLennan

When
April 26, 4:39 PM CST
Where
McLennan County, 0.69 mi N of Waco Lake
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
31.610, -97.220

The Waco ASOS measured a 63 mph wind gust.

Hail, Hill

When
April 26, 4:44 PM CST
Where
Hill County, 0.59 mi E of Peoria
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
31.980, -97.220

Ping pong ball sized hail was reported between Whitney and Hillsboro. Location was estimated based on time and radar.

Hail, McLennan

When
April 26, 4:47 PM CST
Where
McLennan County, 1.38 mi N of Bosqueville
Measured
4.25 in hail
Property damage
$500,000
Reported by
Amateur Radio
Coordinates
31.620, -97.200

Softball sized hail was reported in Bosqueville near the Waco Regional Airport. HVAC damage was reported at the airport along with other notable damage due to the large hail.

Hail, Erath

When
April 26, 4:50 PM CST
Where
Erath County, 4.87 mi N of Dublin Campbell Arpt
Measured
2.5 in hail
Property damage
$15,000
Reported by
Public
Coordinates
32.100, -98.410

Social media video of large amounts of hail up to tennis ball sized falling approximately 4 miles outside of Dublin.

Hail, McLennan

When
April 26, 4:56 PM CST
Where
McLennan County, 1.9 mi ESE of Bosqueville
Measured
1.5 in hail
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.590, -97.170

Ping pong ball sized hail was reported at the McLennan Community College Main Campus.

Hail, McLennan

When
April 26, 5:06 PM CST
Where
McLennan County, 1.5 mi SSE of East Waco
Measured
1.75 in hail
Property damage
$60,000
Reported by
Amateur Radio
Coordinates
31.550, -97.120

Golf ball sized hail was reported on the Baylor Campus.

Hail, Bosque

When
April 26, 5:11 PM CST
Where
Bosque County, 1 mi N of Walnut Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.084, -97.750

Large amounts of quarter sized hail was reported north of Walnut Springs.

Hail, McLennan

When
April 26, 5:12 PM CST
Where
McLennan County, 2 mi E of Waco
Measured
4.5 in hail
Property damage
$4.0 million
Reported by
Trained Spotter
Coordinates
31.550, -97.116

Large hail up to 4.5 inches was reported 2 miles east of Waco. Numerous vehicles and buildings were damaged from the large hail that fell in and around Waco.

Hail, Bosque

When
April 26, 5:14 PM CST
Where
Bosque County, 0.69 mi S of Walnut Spgs
Measured
2.75 in hail
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
32.060, -97.750

Baseball sized hail was measured in Walnut Springs.

Hail, McLennan

When
April 26, 5:22 PM CST
Where
McLennan County, 1.37 mi ENE of Hallsburg
Measured
2.75 in hail
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
31.540, -96.950

Baseball sized hail was reported in Hallsburg.

Lightning, Tarrant

When
April 26, 5:30 PM CST
Where
Tarrant County, 0.66 mi NNE of Ft Worth Luck Arpt
Injuries
2 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
32.608, -97.325

Two boys, a 13 year old and a 9 year old, were injured in south Fort Worth when lightning struck a tree they were near. The lightning strike occurred out of the anvil from storms well to the south. Both survived.

Hail, McLennan

When
April 26, 5:44 PM CST
Where
McLennan County, 0.91 mi NE of Mart
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
31.540, -96.820

Ping pong ball sized hail was reported in Mart.

Hail, Limestone

When
April 26, 6:02 PM CST
Where
Limestone County, 3.63 mi SE of Horn Hill
Measured
1.75 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.530, -96.590

Golf ball sized hail was reported on Highway 164 near Groesbeck.

Hail, Lampasas

When
April 26, 6:08 PM CST
Where
Lampasas County, 7.62 mi N of Adamsville
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.410, -98.180

Thunderstorm Wind, McLennan

When
April 26, 6:34 PM CST
Where
McLennan County, 0.69 mi N of Waco Lake
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
31.610, -97.220

The Waco ASOS measured another 63 mph wind gust.

Hail, Limestone

When
April 26, 7:00 PM CST
Where
Limestone County, 1.38 mi S of New Hope
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
31.410, -96.280

Hail, Leon

When
April 26, 7:15 PM CST
Where
Leon County, 5.7 mi WNW of Newby
Measured
2 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.380, -96.270

Flash Flood, Limestone

When
April 26, 7:25 PM CST to 10:00 PM CST
Where
Limestone County, 0.59 mi E of Farrar to 1.02 mi S of Farrar
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
31.450, -96.270

Amateur radio reported flash flooding near the intersection of FM 39 and FM 1512, about 9 miles northwest of Jewett, TX.

Hail, Bell

When
April 26, 7:47 PM CST
Where
Bell County, 3.01 mi NNE of Temple
Measured
1.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
31.140, -97.330

Quarter to golf ball sized hail was reported near I-35 and Loop 363 in Temple.

Flash Flood, Leon

When
April 26, 8:10 PM CST to 10:00 PM CST
Where
Leon County, 0.91 mi NE of Leona to 0.72 mi WNW of Leona
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.160, -95.960

Emergency management reported flash flooding in Leona.

Hail, Leon

When
April 26, 8:15 PM CST
Where
Leon County, 3.45 mi N of Spillers Store
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.170, -95.850

Quarter sized hail was reported in eastern Leon County near CR 112.

Hail, Fannin

When
April 26, 9:01 PM CST
Where
Fannin County, 0.58 mi E of Leonard
Measured
1.5 in hail
Reported by
Social Media
Coordinates
33.380, -96.240

Flash Flood, Bell

When
April 26, 9:23 PM CST to 11:15 PM CST
Where
Bell County, 0.91 mi SW of Gould to 0.14 mi SSW of Gould
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
31.070, -97.440

Texas Department of Transportation reported that FM 817 between Temple and Belton was flooded with several feet of water on it.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyThe tornado archive for Texas, 2023Warnings in Texas, April 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1096978, 1096977, 1096979, 1096844, 1096845, 1096846, 1096847, 1096848, 1096849, 1096850, 1096851, 1097410, 1096852, 1096855, 1096853, 1096854, 1096857, 1096858, 1097411, 1096859, 1096860, 1096861, 1096864, 1096865, 1096868, 1096862, 1096869, 1096871, 1096883, 1096877, 1096884, 1096878, 1096894, 1096887, 1096895, 1096896, 1096888, 1096897, 1096898, 1096709, and more.